Alert archive / Florida / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 188, NWS Mobile, AL
NWS Mobile, AL issued this severe thunderstorm warning at Aug 1, 2011, 4:14 PM CDT for Okaloosa County, Santa Rosa County, Florida. It was in force for 46 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 1, 2011, 4:14 PM CDT (21:14 UTC)
- Expired
- Aug 1, 2011, 5:00 PM CDT
- In force
- 46 min
- Issued by
- NWS Mobile, AL
- Area
- Storm-based polygon
Counties Okaloosa County, FL, Santa Rosa County, FL
The radar
The Eglin Afb radar (KEVX), 78 km from the middle of the area, began a volume at 21:14 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 1, 4:45 PM CDT | TSTM WND GST 56 | 2 Nw Mary Esther, FL | MEASURED AT KHRT |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 9.2 hours before the alert went out and 232 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1992 J/kg
- Mixed-layer CIN
- -70 J/kg
- Mixed-layer LCL
- 842 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 5 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
620
WUUS54 KMOB 012114
SVRMOB
FLC091-113-012200-
/O.NEW.KMOB.SV.W.0188.110801T2114Z-110801T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MOBILE AL
414 PM CDT MON AUG 1 2011
THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN OKALOOSA COUNTY IN NORTHWEST FLORIDA...
THIS INCLUDES THE CITIES OF...OCEAN CITY...LAKE LORRAINE...
WRIGHT...VALPARAISO...MARY ESTHER...EGLIN AFB...
SOUTHEASTERN SANTA ROSA COUNTY IN NORTHWEST FLORIDA...
* UNTIL 500 PM CDT
* AT 410 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 11
MILES WEST OF EGLIN AFB...OR 7 MILES SOUTHEAST OF HAROLD...AND
MOVING SOUTH AT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NAVARRE BEACH...SHALIMAR...OCEAN CITY...CINCO BAYOU AND NAVARRE
THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 38 AND 44.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3038 8690 3040 8685 3041 8674 3041 8690
3069 8687 3069 8648 3047 8649 3045 8655
3042 8649 3040 8649 3045 8655 3044 8658
3040 8658 3040 8652 3040 8674 3038 8679
TIME...MOT...LOC 2114Z 002DEG 12KT 3060 8675
$$2 follow-up statements
855
WWUS54 KMOB 012130
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
430 PM CDT MON AUG 1 2011
FLC091-113-012200-
/O.CON.KMOB.SV.W.0188.000000T0000Z-110801T2200Z/
OKALOOSA FL-SANTA ROSA FL-
430 PM CDT MON AUG 1 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 500 PM CDT
FOR SOUTHEASTERN SANTA ROSA AND SOUTHERN OKALOOSA COUNTIES...
AT 427 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 8 MILES NORTH OF HARRIS...OR 9 MILES NORTHWEST OF WRIGHT...
MOVING SOUTH AT 15 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
VALPARAISO...EGLIN VILLAGE...LONGWOOD...GARNIER...MUDDY FORD...
SHALIMAR...HARPER...OCEAN CITY...CINCO BAYOU...NAVARRE AND MARY
ESTHER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
&&
LAT...LON 3038 8690 3040 8685 3041 8674 3041 8690
3069 8687 3069 8648 3047 8649 3045 8655
3042 8649 3040 8649 3045 8655 3044 8658
3040 8658 3040 8652 3040 8674 3038 8679
TIME...MOT...LOC 2130Z 001DEG 14KT 3052 8675
$$652
WWUS54 KMOB 012203
SVSMOB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
503 PM CDT MON AUG 1 2011
FLC091-113-012212-
/O.EXP.KMOB.SV.W.0188.000000T0000Z-110801T2200Z/
OKALOOSA FL-SANTA ROSA FL-
503 PM CDT MON AUG 1 2011
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN SANTA ROSA AND
SOUTHERN OKALOOSA COUNTIES HAS EXPIRED...
THE STORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. HOWEVER...THIS STORM IS STILL STRONG. PLEASE REFER TO THE
SPECIAL WEATHER STATEMENT JUST ISSUED FOR THIS STORM.
LAT...LON 3038 8690 3040 8685 3041 8674 3041 8690
3069 8687 3069 8648 3047 8649 3045 8655
3042 8649 3040 8649 3045 8655 3044 8658
3040 8658 3040 8652 3040 8674 3038 8679
TIME...MOT...LOC 2130Z 001DEG 14KT 3052 8675
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 1, 3:56 PM CDT, 18 minutes earlier.
Area forecast discussion, Aug 1, 3:56 PM CDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
356 PM CDT MON AUG 1 2011
.SHORT TERM [TONIGHT THROUGH WEDNESDAY NIGHT]...LARGE UPPER HIGH
PRESSURE SITUATED OVER THE ARKLATEX REGION WILL REMAIN NEARLY
STATIONARY THROUGH MID WEEK. MEANWHILE...A WEAK SURFACE LOW OVER SE
STATES WILL MEANDER ACROSS THE REGION THROUGH THE SHORT TERM.
HOT AND MUGGY CONDITIONS WILL PERSIST AS HIGHS CONTINUE TO PUSH
ABOUT 4 TO 9 DEGREES ABOVE NORMAL. HIGH TEMPERATURES TUESDAY
AFTERNOON ARE EXPECTED TO CLIMB INTO THE MID TO UPPER 90S ACROSS THE
AREA. THE HOT TEMPERATURES...COMBINED WITH DEWPOINTS IN THE MID TO
UPPER 70S...WILL RESULT IN OPPRESSIVE HEAT INDICES. THE HIGHEST HEAT
INDICES ARE EXPECTED TO RANGE BETWEEN 108 AND 112 DEGREES FROM LATE
TUESDAY MORNING THROUGH THE AFTERNOON HOURS. AS A RESULT...A HEAT
ADVISORY IS IN NOW EFFECT FOR TUESDAY OVER THE ENTIRE FORECAST AREA.
TEMPERATURES ON WEDNESDAY WILL BE A DEGREE OR TWO HIGHER...SO EXPECT
THE HEAT ADVISORY TO BE CONTINUED THROUGH MID WEEK. LOW TEMPERATURES
EACH NIGHT WILL MAINLY FALL INTO THE MID TO UPPER 70S INLAND
AREAS...AND AROUND 80 DEGREES ALONG THE IMMEDIATE COASTAL SECTIONS.
/22
&&
.LONG TERM [THURSDAY THROUGH MONDAY]...THE UPPER HIGH GRADUALLY
DRIFTS WEST AND BY SUNDAY IS CENTERED OVER NEW MEXICO WITH A WEAK
UPPER TROUGH DROPPING SOUTH INTO THE SOUTHEAST STATES FROM
DISTURBANCES MOVING NORTH OF THE UPPER HIGH. THIS WILL BRING THE
PRECIPITABLE WATERS VALUES BACK UP OVER TWO INCHES BY THE WEEKEND
AND A RETURN TO A MORE DIURNAL AND WETTER PATTERN FOR THE WEEKEND.
HIGH TEMPERATURES THURSDAY AND FRIDAY FROM 95 TO 100 WILL EASE UP A
FEW DEGREES BY THE WEEKEND WITH THE INCREASE IN CLOUDS AND MOISTURE
BUT HEAT INDICES WILL STAY ABOUT THE SAME WITH THE INCREASE IN
MOISTURE. /11
&&
.MARINE...A RIDGE OF HIGH PRESSURE WILL EXPAND ACROSS THE NORTHERN
GULF THROUGH THE WEEK. THIS WILL MAINTAIN A GENERALLY LIGHT WEST TO
SOUTHWEST FLOW DURING THE DAY FOLLOWED BY A LIGHT OFFSHORE FLOW AT
NIGHT THROUGH THE FORECAST PERIOD. /13
&&
.AVIATION [01/18Z AND 02/00Z ISSUANCES]...SCATTERED SHOWERS AND
THUNDERSTORMS WILL CONTINUE NEAR THE TAF SITES THROUGH EARLY
EVENING. GENERALLY VFR CONDITIONS OVERNIGHT WITH PATCHY FOG POSSIBLE
AROUND SUNRISE...ESPECIALLY IN AREAS THAT RECEIVED RAIN. /13
&&
.FIRE...ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR
THROUGH MID WEEK. A FEW STORMS PRODUCING GUSTY WINDS AND FREQUENT
LIGHTNING. THE AIR MASS ACROSS THE AREA WILL CONTINUE HUMID WITH
HEAT INDICES OF 105 DEGREES OR MORE FROM LATE MORNING INTO THE LATE
AFTERNOON. /22
&&
.PRELIMINARY POINT TEMPS/POPS...
MOBILE 76 97 77 98 / 30 30 30 20
PENSACOLA 79 95 80 96 / 30 30 30 20
DESTIN 80 93 81 92 / 30 30 30 20
EVERGREEN 74 99 74 100 / 30 20 30 20
WAYNESBORO 75 99 75 100 / 20 20 20 10
CAMDEN 75 100 75 101 / 20 20 20 10
CRESTVIEW 74 97 76 100 / 30 30 30 20
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: BUTLER...CHOCTAW...CLARKE...CONECUH...
COVINGTON...CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER
MOBILE...MONROE...UPPER BALDWIN...UPPER MOBILE...
WASHINGTON...AND WILCOX.
FL...HEAT ADVISORY FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: COASTAL ESCAMBIA...COASTAL OKALOOSA...
COASTAL SANTA ROSA...INLAND ESCAMBIA...INLAND OKALOOSA...
AND INLAND SANTA ROSA.
MS...HEAT ADVISORY FROM 11 AM TUESDAY TO 6 PM TUESDAY FOR THE
FOLLOWING ZONES: GEORGE...GREENE...PERRY...STONE...AND
WAYNE.
GM...NONE.
&&Hazardous weather outlook, Aug 1, 3:00 PM CDT, 1 hour 14 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MOBILE AL 300 PM CDT MON AUG 1 2011 ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078- 079-021200- CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW- ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE- LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA- COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY- COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM- COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM- WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM- WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY- GREENE-STONE-GEORGE- 300 PM CDT MON AUG 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF INTERIOR SOUTHEAST MISSISSIPPI...SOUTHWEST AND SOUTH CENTRAL ALABAMA...THE WESTERN FLORIDA PANHANDLE AND THE ADJACENT GULF COASTAL WATERS OF ALABAMA AND NORTHWEST FLORIDA. .DAY ONE...TODAY THROUGH TONIGHT SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH EARLY EVENING. A FEW MAY BECOME STRONG TO SEVERE...WITH DAMAGING WINDS AND HAIL THE PRIMARY THREATS. LOCALLY HEAVY DOWNPOURS MAY CAUSE PONDING OF WATER ON ROADWAYS AND IN LOW LYING AREAS. WITH HOT TEMPERATURES...HEAT INDICES TODAY WILL TOP OUT IN THE 102 TO 107 DEGREE RANGE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY DAILY ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED THROUGH THE PERIOD. LOCALLY HEAVY DOWNPOURS ARE POSSIBLE WITH THE STRONGER STORMS. A FEW MAY BECOME STRONG TO SEVERE. HOT TEMPERATURES WILL CONTINUE THROUGH THE WEEK...WITH AFTERNOON HEAT INDICES TUESDAY THROUGH THURSDAY WILL RISE INTO THE 105 TO 110 DEGREE RANGE. A SLIGHTLY COOLER DAY FRIDAY MEANS HEAT INDICES ARE EXPECTED TO RISE INTO THE 102 TO 107 DEGREE RANGE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF SKYWARN SEVERE STORM SPOTTER NETWORKS IS NOT EXPECTED THROUGH SUNDAY.
In the hours before
Special weather statement, Aug 1, 4:04 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOBILE AL 404 PM CDT MON AUG 1 2011 FLZ004>006-012145- INLAND OKALOOSA FL-COASTAL OKALOOSA FL-SANTA ROSA FL- 404 PM CDT MON AUG 1 2011 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN OKALOOSA AND SOUTHEASTERN SANTA ROSA COUNTIES IN NORTHWEST FLORIDA...THROUGH 445 PM CDT... AT 404 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 15 MILES NORTHWEST OF EGLIN AFB TO 7 MILES SOUTHWEST OF CRESTVIEW TO 9 MILES NORTHEAST OF EGLIN AFB...AND MOVING SOUTH AT 30 MPH. THESE STRONG THUNDERSTORMS WILL BE NEAR... VALPARAISO...EGLIN AFB AROUND 415 PM CDT... DESTIN AROUND 425 PM CDT... SHALIMAR...LAKE LORRAINE AROUND 430 PM CDT... NAVARRE...OCEAN CITY...CINCO BAYOU...WRIGHT AROUND 435 PM CDT... NAVARRE BEACH AROUND 440 PM CDT... THIS INCLUDES INTERSTATE 10 BETWEEN MILE MARKERS 39 AND 65. THE PRIMARY THREATS FROM THESE STORMS ARE WIND GUSTS OF 35 TO 45 MPH. WINDS THIS STRONG COULD BLOW OFF TREE LIMBS AND ALSO BLOW AROUND SMALL UNSECURED OBJECTS. SEEK SHELTER UNTIL THESE STORMS HAVE PASSED. FREQUENT LIGHTNING IS OCCURRING WITH THESE STORMS. IF OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF POSSIBLE. && PURDY
The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 1, 3:36 PM CDT | Heat Advisory | MOB | 26 hr | |
| Aug 1, 4:44 PM CDT | Areal Flood Advisory | MOB | Okaloosa, Santa Rosa | 61 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.